Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

My mom has had anxiety, OCD behaviors, worries constantly. In

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14576 Questions

default
Posted on Wed, 27 Feb 2019 in Sleep Disorders
Question: My mom has had anxiety, OCD behaviors, worries constantly. In 2017 she was dx with depression & anxiety. Took meds but stopped on her own. Everything seemed to be goin well then there were some deaths in family & she had pretty bad fall & was confined to home. Depression set in & her anxiety started to go off chart. I came down from Tx to help. Arrived around end Oct 2019. The 1st thing I had her do was get back on Zoloft which helped her so much before when I had her living in Tx with me. The PCP also put her on an anxiety med that was doing NOTHING. I brought her Klonopin 0.5 mg Rx she had in Tx. so she began that once or twice a day. PCP & Psyciatrist neither one would prescribe her Klonopin because there such a high rate of drug abuse her in Poplar Bluff Mo. Which is ridiculous since my mother is 76 & never been on any anxiety meds or etc except in 2017. She had lost a lot of weight so I put her on Boost supplement drink right away. She began diarrhea before Thanksgiving & this has continued til this past Friday but too soon to see if the drink causing diarrhea. They 1st thought I was because she was so anxious & worried so much that's why they but her on Zoloft & anxiety pill (which she didn"t take for long)on Nov 7th. The diarrhea, weight loss, some light tremors,anxiey,& worry just increased.Then saw GI dr. who ran tests, did colonoscopy, EEG, & etc. Said everthing seemed normal. Sent us to Cardiologist & Cadiovascular Dr (don't know why)
but that all came back ok. In between seeing PCP often doing blood work & ect to resolve problem. To no avail. The GI & PCP were having her take Immodium,then she get constipated, them tell her to stop & she would get Diarrhea. This has been goin on none stop since before Thanksgiving. Mother lost so much weight,more depressed coz cant get out due to diarrhea. Just a mess. Then on 1-28-19 had appt. with Psychiatrist she put her on Buspirone & increased her Zoloft to 100 mg. She has history of high BP but amazingly thru all this it had been really good til
2-1-19 when her BP skyrocketed to 205/89. Took her to ER. Gave her BP med to bring it down then just sent us home. The last couple of days it has been in 158-180. BUT the main problem now lies in her HAND TREMORS. She has had tiny amount of shaking over last yr but it has progressed so bad that she can no longer fix her meals, dress herself, & do normal activities. These tremors really increase her anxiety. But the tremors seem to go away when she does nothing but once she gets up & tries to do something the shaking starts up really bad. This Hick town does not have enough Dr. or resources to help. Been on line looking for help. Looked up TD & ET & wondering if she having drug reaction. Been trying to get hold of PCP but on vacation for week & cant get Psyciatrist to return call. I think I remember her saying something about mom having ET but no one has ever told us.
She been having bad tremors in hands. Seems to have started suddenly. Also not sleeping well. I forgot they put her on Trazadone in Nov early Dec. They recently put her on Zoloft, Buspirone HCL, & also Protonix&Ranitidine. My mother worries a lot but always have.
she has been sick with diarrhea since Nov. Lost 13 pds & no dr. can figure out what wrong. Had colonoscopy, EEG. Seen Gastrologist, Cardiologist, PCP many times. Now Psychiatrist & more meds & no one is helping, This all started in Nov. & now she had bad hand tremors that started about 1 month ago & now they are so bad she can hardly dress herself or do any normal daily activities. The tremors really makes her anxiety go up PLEASE HELP!!!!

MEDS: Gabapentin 300 mg tid
Zocor 20 mg in morning
Zoloft 100 mg in morning
Losartan 50 mg in morning & nite
Protonix 15mg half hr before meds or food
Buspirone 15 mg 1/3 pill morning & nite (tremors so bad Psyciatrist} said she could
take xtra one day if needed} She needed to every day
Alendronate 70 mg on every Sat.
Bystolic 5 mg at noon
Ranitidine 15 mg at nite
Trazadone 75 mg at nite
Also taking B12 60 mg because so low - she has NO ENERGY & also has balance issues)
Multi Vit I calcium pill. I thought maybe the Zoloft or Boost could have caused diarrhea due to magnesium in both. Or read somewhere about stomach meds can cause shakes. Don't know where to turn. PLEASE HELP MY MOTHER !!!!
doctor
Answered by Dr. Kaushal Bhavsar 57 minutes later
Brief Answer:
Get done serum electrolytes and MRI brain.

Detailed Answer:
Thanks for your question on Ask a doctor forum.
I can understand your concern.
I have gone through the detailed history you have given.
In my opinion, we should should first rule out organic cause for this tremors.
So get done serum sodium, potassium and magnesium levels as low levels of these trace elements can cause tremors.
Also get done MRI brain to rule out brain pathology like Alziemerā€™s or parkinsonism.
Please let me know
1. Is she taking small steps for walking?
2. Is she having memory loss issues?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wishing good health to your mother. Thanks.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kaushal Bhavsar 2 hours later
I have Parkinson myself & this is first thing that came to mind. She does not shuffle & well all kid about her remembering like an elephant. lol She had CT of brain it ok too. Besides the depression & anxiety all the other symptoms like diarrhea, tremors, & just feeling distraught has all come on since mid Nov. When to visit her this morning & she was just a wreck. Been up since 1:30 am. We been doing meditation so we did that & it helped some. Zoloft has magnesium in it but her bowels seem to be ok so far since quit the Boost. Do u think the Zoloft could be causing the tremors or maybe one of stomach meds. Read where they can sometimes coz tremors? Thinking maybe she could come off theses meds if her bowels continue to be normal ? That's why they gave it to her to begin with. What could be raising BP so high & so suddenly? Could be Buspirone? Cant get a hold of Dr. like I said so see been taking extra 1/2 of Losartan (Cozar)in the morning & nite. That has been holding BP Thanks for your help!!! I think if we could just get anxiety & tremors down she would be fine.


default
Follow up: Dr. Kaushal Bhavsar 4 minutes later
Also on profile where it says visited Dr it says N/A.
She has been seeing PCP almost biweekly, she has
seen Gastrologist, Cardiologist, Psychiatrist, Cardio
Vascular, & had all tests I previously mentioned all
since Nov 2019
default
Follow up: Dr. Kaushal Bhavsar 15 hours later
Still waiting on replay from last question 15 hrs ago Plz respond!!!
doctor
Answered by Dr. Kaushal Bhavsar 17 hours later
Brief Answer:
She may try propranolol.

Detailed Answer:
Thanks for your follow up question on Ask a doctor forum.
I can understand your concern.

Extremely sorry for the late reply as I was busy with family function.
In my opinion, the possibility of essential tremor is more likely in her.

You should start propranolol as it is the best drug for ET.

Please let me know:
1. Does she have tremors during sleep?
2. Has she ever taken propranolol?

Please let me know the answers of above-asked questions so that I can guide you better.
I will be happy to help you further.

Wishing good health to your mother
And sorry again. Thanks.

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on